Thank you for the question. Unfortunately, this is a common occurrence. Patients who want to cut the cost of receiving fillers go to unqualified doctors or even non-physicians to receive injections. Often the product used is not even a medical grade substance. The product used was probably not a hyaluronic acid, so you would be a candidate for Restylane or Juvederm injections. See an expert injector. Good luck.
The filler you describe is probably not an HA filler at all. The longest-lasting HA filler should be gone around 2 years after injection. Your filler didn't respond to hyaluronidase, and it's been there for 2-3 years. That means it's likely not at HA at all. It could be silicone or Artefill or who-knows-what. If the filler can be aspirated or excised, you may be able to get rid of most of it. Then you can have an FDA-approved filler injected. See a board-certified plastic surgeon if you're considering excision or other removal of your current filler.
If the filler went down with hyaluronidase, then it is probably not a permanent filler. You can use filler to even the area out at this point.
It is possible that a permanent filler was injected and not a hyaluronic acid based filler. Please consult a board certified dermatologist to see if there is indeed filler which can be removed. This is more complicated since you are not sure what was injected. If all of the filler can be removed, you can be treated with Juvederm for a more even and natural look. Please keep us posted.
It is probable that a more permanent filler such as silicone, Artifil (Articol, Belafil) or others may have been injected into your lip if hyaluronidase to enzymatically remove any traces of injectible hyaluronic acid gel filler to the lips left you with small mobile filler lumps.
Both the original filler and hyaluronidase could leave mild irregularity of the lip.
Thanks for sharing your photo. It does not easily identify any immediate concerns.
With the concern that there are occasional inflammatory responses, a visit to a well experienced, Board Certified Plastic Surgeon or ENT Facial surgeon is warranted for further evaluation. He or she may also recommend other options for evening out any concerns.
Good luck with this!
If hyaluronidase and 2-3 years of time has not completely removed the filler that you had placed in your lips while you were abroad, it is possible that you had liquid silicone used as the injection substance. The intermittent swelling that you are having to your lips is also a little concerning. I would have a consultation to see if the areas that are still palpable are able to be safely excised and the use of an FDA approved hyaluronic acid filler by an experienced injector to your lips is certainly an option to smooth your lips out for the time being.
How do you know it was an HA that was injected? Maybe it was a permanent filler or maybe you developed a granuloma. You would need to be evaluated.
Depend on what this filler is
you need to let the plastic surgeon know what the other filler is. IF it is hyaluronic acid base, then it should be fine. anything else, has to be evaluated case by case.